Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 169, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 27, 2001, 4:32 PM CDT for Mississippi County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 27, 2001, 4:32 PM CDT (21:32 UTC)
- Expired
- Jun 27, 2001, 5:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Mississippi County, AR
The radar
The Memphis radar (KNQA), 53 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1429 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 272135 SVRMEM ARC093-272215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 432 PM CDT WED JUN 27 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MISSISSIPPI COUNTY IN EASTERN ARKANSAS * UNTIL 515 PM CDT. * AT 427 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR THREE WAY...MOVING NORTHEAST AT 10 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED JUST EAST OF BURDETTE. AT 4 PM...LAW ENFORCEMENT REPORTED DIME SIZE HAIL IN BLYTHEVILLE. AT 425 PM..A TRAINED WEATHER SPOTTER REPORTED DIME SIZE HAIL IN BURDETTE. * CITIES IN THE PATH OF THIS STORM THROUGH 515 PM CDT INCLUDE... THREE WAY... CLEAR LAKE... ATHELSTAN... KEISER... .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3581 9034 3562 9020 3566 9005l 3591 9012
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:50 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 27, 2:50 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 250 PM CDT WED JUN 27 2001 A 500MB LOW WAS CENTERED OVER THE MO BOOTHEEL. EXPECT THIS LOW TO DRIFT WWD TOWARDS SW MO THROUGH SATURDAY AND SLOWLY WEAKEN. THIS SYSTEM WILL INFLUENCE THE FCST AREA UNTIL SUNDAY...WHEN A WEAK BERMUDA HIGH BUILDS IN FROM THE EAST. SCATTERED THUNDERSTORMS WILL BE RULE UNTIL THE UPPER LOW MOVES AWAY FROM THE FCST AREA. THE BEST CHANCE OF STORMS WILL BE DURING THE DAY...BUT CANNOT RULE OUT WEAKER ACTIVITY AT NIGHT. MODELS REASONABLY CLOSE WITH RESPECT TO PLACEMENT OF SYSTEMS. MOS GUIDANCE OFF A COUPLE OF DEGREES BUT WITHIN REASONABLE RANGE. PRELIM VALUES... MEM 70/86/70/86 3434 MKL 66/85/66/86 3434 JBR 68/85/68/86 3434 TUP 67/86/67/86 3434 .MEG...NONE. 012
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 5:07 AM CDT | Severe Thunderstorm Warning | MEG | St. Francis | 38 min |
| Jun 27, 5:44 AM CDT | Severe Thunderstorm Warning | MEG | St. Francis | 46 min |
| Jun 27, 7:45 AM CDT | Severe Thunderstorm Warning | MEG | St. Francis | 30 min |
| Jun 27, 8:55 AM CDT | Severe Thunderstorm Warning | MEG | Phillips | 35 min |
| Jun 27, 1:06 PM CDT | Severe Thunderstorm Warning | MEG | Greene | 54 min |
| Jun 27, 1:13 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 32 min |
| Jun 27, 2:08 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene | 52 min |
| Jun 27, 3:27 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 48 min |
| Jun 27, 3:43 PM CDT | Tornado Warning | MEG | Mississippi | 47 min |
| Jun 27, 3:58 PM CDT | Severe Thunderstorm Warning | MEG | Poinsett | 47 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.